Alert archive / Nebraska / Wind Advisories in 2012

Wind Advisory 5, NWS Hastings, NE

January 26, 20126 counties in Kansas; 20 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Jan 26, 2012, 3:55 PM CST for 6 counties in Kansas; 20 counties in Nebraska. It took effect at Jan 27, 2012, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 3:55 PM CST (21:55 UTC)
In effect from
Jan 27, 2012, 11:00 AM CST
Expired
Jan 27, 2012, 6:00 PM CST
In force
7 hr
Issued by
NWS Hastings, NE
All 26 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 35 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS73 KGID 262155
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
355 PM CST THU JAN 26 2012

...STRONG NORTHWEST WINDS IN STORE MAINLY FRIDAY AFTERNOON...

.IN THE WAKE OF A STRONG COLD FRONT PASSING THROUGH THE CENTRAL
PLAINS...NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY ACROSS SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS BY LATE FRIDAY
MORNING...AND PEAK DURING THE AFTERNOON HOURS BEFORE SUBSIDING
BELOW ADVISORY LEVELS BY SUNSET. ALTHOUGH AN INITIAL INCREASE IN
NORTHWEST WINDS WILL OCCUR BY MID-MORNING...THE STRONGEST SPEEDS
WILL OCCUR FROM LATE MORNING THROUGH LATE AFTERNOON...WITH
SUSTAINED SPEEDS COMMONLY 30-35 MPH AND GUSTS OF 40-50 MPH. 

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
270600-
/O.NEW.KGID.WI.Y.0005.120127T1700Z-120128T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON
355 PM CST THU JAN 26 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. 

* TIMING...NORTHWEST WINDS WILL START TO INCREASE BY MID-
  MORNING...AND REACH PEAK INTENSITY BETWEEN THE LATE MORNING AND
  LATE AFTERNOON HOURS BEFORE SUBSIDING.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH...WITH
  FREQUENT GUSTS BETWEEN 40 AND 50 MPH. 

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
  TIMES...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. OUTDOOR
  OBJECTS SUCH AS TRASH CONTAINERS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH/WESELY
4 follow-up statements
513 
WWUS73 KGID 270445
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1045 PM CST THU JAN 26 2012

...STRONG NORTHWEST WINDS EXPECTED FRIDAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A PASSING
COLD FRONT FRIDAY MORNING...PEAKING DURING THE AFTERNOON
HOURS.

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
271300-
/O.CON.KGID.WI.Y.0005.120127T1700Z-120128T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON
1045 PM CST THU JAN 26 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
FRIDAY...

* TIMING...NORTHWEST WINDS WILL INCREASE DURING THE MORNING
  HOURS...AND REACH PEAK INTENSITY BY EARLY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 30 TO 35 MPH...WITH FREQUENT GUSTS
  BETWEEN 40 AND 50 MPH ARE EXPECTED FRIDAY.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. OUTDOOR 
  OBJECTS SUCH AS TRASH CONTAINERS SHOULD BE SECURED SO THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI
365 
WWUS73 KGID 271153
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
553 AM CST FRI JAN 27 2012

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE MORNING
AND PEAKING DURING THE AFTERNOON.

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
272000-
/O.CON.KGID.WI.Y.0005.120127T1700Z-120128T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON
553 AM CST FRI JAN 27 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* WINDS...NORTHWEST WINDS OF 30 TO 35 MPH...WITH FREQUENT GUSTS
  BETWEEN 40 AND 50 MPH ARE EXPECTED...MAINLY IN THE AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. OUTDOOR 
  OBJECTS SUCH AS TRASH CONTAINERS SHOULD BE SECURED SO THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN
404 
WWUS73 KGID 271714
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1114 AM CST FRI JAN 27 2012

...STRONG NORTHWEST WINDS THROUGH THIS AFTERNOON...

.IN THE WAKE OF A STRONG COLD FRONT PASSING THROUGH THE CENTRAL
PLAINS...STRONG NORTH-NORTHWEST WINDS WILL PREVAIL THIS AFTERNOON
ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...ESPECIALLY
WEST OF A LINE FROM FULLERTON NEBRASKA TO BELOIT KANSAS. THESE
WINDS WILL SUBSIDE BELOW ADVISORY CRITERIA BY SUNSET...BUT STILL
REMAIN BREEZY INTO THIS EVENING. SUSTAINED SPEEDS THIS AFTERNOON
WILL AVERAGE 25-35 MPH WITH GUSTS OF 40-45 MPH.

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
280000-
/O.CON.KGID.WI.Y.0005.000000T0000Z-120128T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON
1114 AM CST FRI JAN 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...SUSTAINED FROM THE NORTH-NORTHWEST AT 25 TO 35 MPH
  THROUGH THIS AFTERNOON...WITH FREQUENT GUSTS BETWEEN 40 AND 45
  MPH.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. OUTDOOR 
  OBJECTS SUCH AS TRASH CONTAINERS SHOULD BE SECURED SO THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
387 
WWUS73 KGID 272357
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
557 PM CST FRI JAN 27 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST...

.NORTHWESTERLY WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL
CONTINUE TO RELAX AND SHIFT MORE WESTERLY OVERNIGHT.

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
280100-
/O.EXP.KGID.WI.Y.0005.000000T0000Z-120128T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON
557 PM CST FRI JAN 27 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS WILL ALLOW THE WIND
ADVISORY EXPIRE AT 6 PM CST THIS EVENING AS WINDS HAVE FALLEN
BELOW ADVISORY CRITERIA.

$$

ROSSI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:48 PM CST, 7 minutes earlier.

Area forecast discussion, Jan 26, 3:48 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
348 PM CST THU JAN 26 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY. THE PRIMARY CONCERNS WILL
CENTER AROUND THE CHANCE OF PRECIPITATION LATE TONIGHT INTO FRIDAY
MORNING FOLLOWED BY STRONG ADVISORY CATEGORY NORTHWEST WINDS BY
FRIDAY AFTERNOON.

CLEAR SKIES WILL PERSIST THROUGH AT LEAST LATE EVENING WITH CLOUDS
QUICKLY INCREASING AFTER MIDNIGHT. A FAST MOVING SFC COLD FRONT
ACCOMPANIED BY A MID LEVEL SHORT WAVE WILL RACE SOUTHEAST ACROSS
THE REGION FRIDAY MORNING. FORECAST SOUNDINGS INDICATE GOOD
SATURATION ABOVE 800MB BUT A PRONOUNCED DRY ZONE BELOW 800MB TO
THE SFC. THIS DRY LAYER IS EVIDENT IN ALL MAJOR FORECAST MODELS.
THE FRONTOGENESIS AND OVERALL LIFT ASSOCIATED WITH THE FRONTAL PASSAGE
IS STRONG AND WORRISOME...BUT DOES NOT LAST LONG. FORECAST MODELS
ARE ESSENTIALLY SAYING THAT THE DURATION OF PRECIPITATION ALOFT
WILL BE TOO BRIEF TO SATURATE THE LOW LEVEL DRY LAYER. HOWEVER...I
HAVE SOME CONCERN THAT THE INTENSITY OF THE PRECIPITATION ALOFT
MAY BE SIGNIFICANT ENOUGH GIVEN THE GOOD LIFT TO GET AT LEAST SOME
OF THE PRECIPITATION TO THE SFC PRIOR TO TOTALLY SATURATING THE
LOW LAYER. SATURATING THE LOW LAYER DOWN TO THE WET BULB
TEMPERATURE WILL RESULT IN SNOW FOR MOST AREAS. BUT ANY INITIAL
PRECIPITATION THAT REACHES THE SFC PRIOR TO SATURATION OF THIS LOW
LAYER MAY BE A MIX OF SPRINKLES AND EVEN FREEZING SPRINKLES
DEPENDING ON THE SFC TEMPERATURES...WHICH WILL BE HOVERING RIGHT
AROUND THE FREEZING MARK AROUND SUNRISE ON FRIDAY. A BRIEF
PERIOD...LIKELY LASTING LESS THAN 1 HOUR...OF LIGHT RAIN OR LIGHT
FREEZING RAIN CAN NOT BE TOTALLY RULED OUT FRIDAY MORNING BEFORE
PRECIPITATION ENDS OR CHANGES OVER TO SNOW.

NORTHWEST WINDS WILL REALLY INCREASE BY LATE FRIDAY MORNING AND
ESPECIALLY DURING THE AFTERNOON AS STRONGER WINDS ALOFT MIX DOWN
TO THE SFC. WE SHOULD SEE AT LEAST PARTLY CLOUDY SKIES BY FRIDAY
AFTERNOON...WHICH WILL HELP IN THE MIXING OF STRONGER WINDS TO THE
SFC. MODEL GUIDANCE WIND VALUES LOOK REASONABLE AND WE WENT WITH
THE STRONGER MAV GUIDANCE...WHICH WOULD CERTAINLY PUT US OVER WIND
ADVISORY CRITERIA. CONSEQUENTLY...A WIND ADVISORY WILL BE ISSUED
FOR LATE TOMORROW MORNING AND AFTERNOON WITH THE STRONGEST WINDS
EXPECTED BY MID AFTERNOON.

.LONG TERM...FRIDAY EVENING THROUGH NEXT THURSDAY. AT LEAST FOR
NOW...THIS 6-DAY PERIOD REMAINS VOID OF ALL PRECIPITATION
MENTION...BUT SEVERAL PASSING WAVES NEXT WEEK COULD ULTIMATELY
NECESSITATE LOW POPS IN LATER FORECASTS. OTHERWISE...WE ARE LOOKING
AT ANOTHER NICE STRETCH OF ABOVE-AVERAGE TEMPERATURES IN THE
40S/50S. FOR MOST AREAS...MONDAY IS LOOKING LIKE THE WARMEST DAY OF
ALL.

STARTING OFF FRIDAY EVENING...12Z RUNS OF THE NAM/GFS/ECMWF ARE IN
GOOD AGREEMENT DEPICTING THE DAYTIME PRECIP EVENT DESCRIBED ABOVE
PUSHED WELL OFF TO THE EAST...ALTHOUGH THE PRIMARY 500MB SHORTWAVE
TROUGH AXIS IS STILL PASSING DIRECTLY OVER THE CWA DURING THE
00Z-06Z TIME FRAME. ALSO DURING THIS TIME...THE AREA IS SOMEWHAT
UNDER THE INFLUENCE OF THE EXIT REGION OF AN UPPER JET STREAK
CENTERED TO THE NORTHWEST. PER THE 4KM WRF-NMM SIMULATED REFLECTIVITY
FIELDS...WOULD NOT BE SURPRISED TO SEE SOME ROGUE FLURRIES OR LIGHT
SNOW SHOWERS AT LEAST FLIRTING WITH NORTHERN/WESTERN PORTIONS OF THE
CWA DURING THE EVENING BEFORE THE MAIN TROUGH AXIS PASSES EAST...BUT
CONFIDENCE IS LOW ENOUGH FOR NOW TO LEAVE OUT PRECIP MENTION. WIND
WISE...ADVISORY LEVEL WINDS SHOULD BE OVER WITH BY 00Z BUT IT WILL
REMAIN QUITE BREEZY INTO THE EVENING WITH SUSTAINED SPEEDS STILL
15-25 MPH AND HIGHER GUSTS...BUT SUBSIDING BY MIDNIGHT AND
TURNING MORE WESTERLY. WITH BREEZES NEVER REALLY APPROACHING CALM
LEVELS...FEEL THAT MET/MAV GUIDANCE MAY BE A BIT COOL WITH
LOWS...AND NUDGED UP 1-2 DEGREES FROM PREVIOUS FORECAST WITH MOST
PLACES NOW IN THE 17-21 RANGE.

SATURDAY...BROAD RIDGING DOMINATES THE WESTERN CONUS WITH A TROUGH
THROUGH THE GREAT LAKES/NORTHEAST. LOCALLY...DOWNSLOPE WESTERLY LOW
LEVEL/SURFACE FLOW WILL BE THE STORY...WITH WARM AIR ADVECTION
EVIDENT AT 850MB. BASED ON 12Z NAM FORECAST SOUNDINGS ADVERTISING
FAIRLY DEEP MIXING UP TO AROUND 800MB CWA-WIDE...BUMPED UP WESTERLY
WIND SPEEDS AT LEAST 5 MPH FROM PREVIOUS FORECAST...WITH SUSTAINED
SPEEDS NOW WELL INTO THE 20-25 MPH RANGE FOR MOST OF THE DAY...AND
HIGHER GUSTS. UNFORTUNATELY...THIS DEEPER MIXING AND WESTERLY FLOW
ALSO RAISES CONCERNS FOR HEIGHTENED FIRE DANGER DURING THE
AFTERNOON...AND THIS IS DISCUSSED MORE IN FIRE WEATHER SECTION
BELOW. AS FOR HIGH TEMPS...THE WESTERLY FLOW AND DEEP MIXING SHOULD
PROVE FAVORABLE...AND RAISED MOST OF THE CWA 2-4 DEGREES FROM
PREVIOUS FORECAST...PUTTING MOST AREAS BETWEEN 42-46.

SATURDAY NIGHT...LIGHTER BUT STEADY WEST-NORTHWEST BREEZES
PERSIST...WHICH WOULD AGAIN FAVOR KEEPING LOWS AT LEAST A FEW DEGREES
ABOVE MET/MAV GUIDANCE CONSENSUS. PREVIOUS FORECAST HAD THIS PRETTY
WELL IN HAND...AND KEPT MOST AREAS UP IN THE 17-20 RANGE EXCEPT FOR
FAVORED COOLER AREAS SUCH AS IN DAWSON/VALLEY COUNTIES.

SUNDAY/SUNDAY NIGHT...BROAD RIDGING CONTINUES TO DOMINATE THE
CENTRAL CONUS...ALTHOUGH THIS RIDGE FLATTENS A BIT ESPECIALLY SUNDAY
NIGHT AS AN UPSTREAM DISTURBANCE MOVES INTO THE NORTHWEST CONUS.
DURING THE DAY...SURFACE WINDS TURN A BIT MORE SOUTHWESTERLY VERSUS
SATURDAY IN RESPONSE TO PRESSURE FALLS WELL OFF TO THE NORTHWEST.
BOTH THE ECMWF/GFS ARE IN DECENT AGREEMENT RAISING 850MB TEMPS INTO
THE +2-6C RANGE MOST AREAS DURING THE AFTERNOON...WITH THE GREATEST
WARMING ACROSS THE SOUTHWEST 1/2 CWA. RAISED HIGH TEMPS ROUGHLY 3
DEGREES MOST AREAS...NOW RANGING FROM NEAR 40 FAR NORTHEAST...TO LOW
50S SOUTHWEST. SUNDAY NIGHT...STEADY WESTERLY FLOW YET AGAIN ARGUES
FOR A SEASONABLY MILD NIGHT...AND KEPT LOWS UP AROUND 30. PRECIP
WISE...THERE ARE HINTS THAT A WEAK WAVE COULD SPARK SOME LIGHT
PRECIP OFF TO THE NORTH AND/OR EAST OF THE CWA...BUT FOR NOW APPEARS
TO NOT BE AN ISSUE.

MONDAY/MONDAY NIGHT...THIS IS LOOKING LIKE THE WARMEST DAY OF THE
FORECAST PERIOD FOR MOST OF THE CWA...WITH WEST-SOUTHWEST SURFACE
FLOW AND 850MB TEMPS RISING ANOTHER NOTCH TO AROUND +10C PER THE
ECMWF/GFS. ASSUMING PASSING MID/HIGH CLOUDS AREN/T TOO THICK...THIS
SUPPORTS WIDESPREAD LOW/MID 50S ACROSS MOST OF THE CWA...AND
ALTHOUGH HAVEN/T GONE THAT HIGH YET...60 DEGREES MIGHT NOT BE OUT OF
THE QUESTION IN THE WEST. FOR MON NIGHT...DETAILS IN THE MODEL WORLD
START TO DIVERGE A BIT...BUT THERE ARE INDICATIONS THAT A LOW
AMPLITUDE SHORTWAVE WILL MOVE ACROSS/NEAR THE CWA...WITH THE BEST
FORCING FOR PRECIP PASSING BY TO THE NORTH...AND POSSIBLY OFF TO THE
SOUTHEAST AS WELL PER THE GFS WHICH BREAKS OUT AN EASTERN KS STRATUS
FIELD. WILL KEEP THINGS DRY FOR NOW BUT TRENDS WILL NEED WATCHED.

TUESDAY/TUESDAY NIGHT...A FAIRLY ACTIVE/CHAOTIC MID/UPPER FLOW
CONTINUES...WITH THE ECWMF SOLUTION A BIT DEEPER WITH A SHORTWAVE
TROUGH OVER THE CENTRAL CONUS...AND THUS MORE ROBUST WITH AN
ASSOCIATED SURFACE COLD FRONTAL PASSAGE. THIS PERIOD IS NOT
GUARANTEED COMPLETELY DRY...ESPECIALLY PER THE GFS SOLUTION...BUT
EVEN IT KEEPS THE GREATEST FORCING/MODEL QPF MAINLY OFF TO THE NORTH
AND EAST. SOMETHING TO WATCH. THE GFS WOULD ALSO SUGGEST A RATHER
BREEZY DAY BEHIND THE FRONT...BUT PLENTY OF TIME TO RAMP UP WIND
SPEEDS. FOR HIGH TEMPS...KEPT SIMILAR TO PREVIOUS FORECAST AND
LATEST ALLBLEND MODEL CONSENSUS WITH ANOTHER MILD DAY NEAR/ABOVE 50
MOST AREAS.

WEDNESDAY/WED NIGHT...MODEL CONSENSUS DROPS YET ANOTHER MID LEVEL
SHORTWAVE THROUGH THE CENTRAL PLAINS...AND COULD EASILY SEE AT LEAST
SPRINKLES NEEDING ADDED AT SOME POINT...BUT ECMWF KEEPS BEST FORCING
OFF TO THE EAST-SOUTHEAST. FOR HIGH TEMPS...STUCK CLOSE TO PREVIOUS
FORECAST/ALLBLEND CONSENSUS WITH NEARLY IDENTICAL HIGHS AS TUESDAY
NEAR 50...BUT THIS COULD PROVE TO BE A BIT OPTIMISTIC.

THURSDAY...WILL GO WITH ALLBLEND CONSENSUS HIGHS UPPER 40S/NEAR
50...AND KEPT DRY FOR NOW...ALTHOUGH ECMWF SUGGEST MORE SHORTWAVE
ENERGY TRAVERSING THE REGION COULD FORCE SOME SPRINKLES/FLURRIES AS
CLOSE AS NORTHERN NEB.

WITH PLENTY OF TIMING/SHORTWAVE AMPLIFICATION ISSUES BETWEEN MODELS
ESPECIALLY BEYOND MONDAY...THE LATTER FEW DAYS OF THIS FORECAST
PERIOD ARE CERTAINLY SUBJECT TO CHANGE IN COMING DAYS...INCLUDING
THE POSSIBILITY OF NEEDING TO ADD SOME LIGHT PRECIP CHANCES.

&&

.FIRE WEATHER...WITH GUSTY WESTERLY SURFACE WINDS AND FAIRLY DEEP
MIXING UP TO AROUND 800MB...SATURDAY AFTERNOON IS SHAPING UP TO BE A
NEAR-CRITICAL TO CRITICAL FIRE WEATHER DAY...AND LATER SHIFTS WILL
HAVE TO MONITOR FOR POSSIBLE FIRE WEATHER WATCH AND/OR RED FLAG
WARNING ISSUANCE. RAISED TEMPS/LOWERED DEWPOINTS A FEW DEGREES FROM
PREVIOUS FORECAST...WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES
NOW FORECAST DOWN TO BETWEEN 20-23 PERCENT ACROSS MAINLY THE
SOUTHWEST 2/3 OF THE CWA FOR A FEW HOURS DURING THE AFTERNOON. WINDS
ARE ALMOST CERTAIN TO MEET RED FLAG CRITERIA...WITH SUSTAINED SPEEDS
NEAR/OVER 20 MPH AND GUSTS TO AROUND 30 MPH. AT LEAST FOR NOW...THE
OFFICIAL FUEL STATUS FOR NEBRASKA COUNTIES IS LISTED AS UNFAVORABLE
FOR FIRE GROWTH...BUT THIS STATUS MAY CHANGE OVER THE NEXT 24 HOURS.
AT THE VERY LEAST...KANSAS COUNTIES ARE INDICATED TO HAVE A
FAVORABLE FUEL STATUS. IF NEBRASKA FUEL STATUS CHANGES TO
FAVORABLE...AND DEWPOINTS CONTINUE TO TREND LOWER...MUCH OF THE
CENTRAL/WESTERN/SOUTHERN CWA COULD BE ON TRACK TO MEET RED FLAG
CRITERIA ASSUMING TEMPERATURES RISE INTO THE MID 40S. FOR NOW WILL
INTRODUCE A POTENTIAL FIRE WEATHER THREAT INTO THE HAZARDOUS WEATHER
OUTLOOK.

&&

.AVIATION...18Z KGRI TAF. CLEAR SKIES WITH BREEZY NORTHWEST WINDS
WILL PERSIST THROUGH THE DAYLIGHT HOURS. THE WIND WILL DIE DOWN
QUICKLY AROUND DUSK AND BECOME A LIGHT SOUTHERLY WIND. CLOUDS WILL
BE ON THE INCREASE THROUGH THE NIGHT AS THE NEXT STORM SYSTEM
ENTERS THE REGION...BUT EXPECT CEILINGS WILL REMAIN HIGH ENOUGH TO
KEEP VFR CONDITIONS. THERE COULD BE A MIXTURE OF VERY LIGHT RAIN
OR LIGHT FREEZING RAIN AROUND DAWN. WILL LEAN MORE TOWARDS LIQUID
PRECIPITATION AT THIS TIME AND LEAVE MENTION OF FREEZING RAIN OUT
OF THE TAF FOR NOW. A COLD FRONT WILL TRACK THROUGH SHORTLY AFTER
DAWN ON FRIDAY RESULTING IN A STRONG NORTH NORTHWEST WIND THAT MAY
NEAR WIND ADVISORY THRESHOLDS BY LATE FRIDAY MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM TO 6 PM CST FRIDAY FOR NEZ039>041-
     046>048-060>063-072>076-082>086.

KS...WIND ADVISORY FROM 11 AM TO 6 PM CST FRIDAY FOR KSZ005>007-
     017>019.

&&

SHORT...WESELY
LONG...PFANNKUCH
Hazardous weather outlook, Jan 26, 5:20 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
520 AM CST THU JAN 26 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
520 AM CST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A BRIEF PERIOD OF LIGHT FREEZING RAIN WILL BE POSSIBLE LATE
TONIGHT. ICING WILL REMAIN LIGHT SHOULD LIGHT FREEZING RAIN OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS
TO AROUND 45 MPH...WILL BE POSSIBLE ACROSS SOUTH CENTRAL NEBRASKA
AND NORTH CENTRAL KANSAS DURING THE DAY FRIDAY. AT THIS TIME IT
APPEARS THE STRONGEST WINDS WILL BE WEST OF HIGHWAY 281 BETWEEN
LATE MORNING AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2012Wind Advisories in Kansas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.